Alert archive / Minnesota / River Flood Warnings in 2013

River Flood Warning 1, NWS Grand Forks, ND

April 15, 2013Clay County, Minnesota

NWS Grand Forks, ND issued this river flood warning at Apr 15, 2013, 2:42 PM CDT for Clay County, Minnesota. It took effect at Apr 16, 2013, 1:00 AM CDT. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Apr 15, 2013, 2:42 PM CDT (19:42 UTC)
In effect from
Apr 16, 2013, 1:00 AM CDT
Expired
Apr 19, 2013, 8:30 AM CDT
In force
3 days
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Flood severity
Minor

County Clay County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 104 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Branch Buffalo River at Sabin (SABM5).

Action stage
12 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

084 
WGUS43 KFGF 151942
FLWFGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
242 PM CDT MON APR 15 2013

...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A FLOOD
WARNING (NEW) FOR THE FOLLOWING RIVERS IN MINNESOTA...

  * NEW FLOODING IS FORECAST TO OCCUR ON THE SO BR BUFFALO RIVER AT 
  SABIN AFFECTING CLAY COUNTY...
  

. LOCALIZED SNOWMELT HAS RESULTED IN A RATHER RAPID RISE AT THE STAGE SITE OF THE 
SOUTH BRANCH OF THE BUFFALO RIVER NEAR SABIN. THE RIVER WILL LIKELY EXCEED MINOR FLOOD STAGE 
OF 12.0 FEET WITHIN THE NEXT 24 HOURS. IT IS EXPECTED THAT THIS RISE WILL BE SHORT LIVED. 
LARGER RISES WILL OCCUR NEXT WEEK AS WARMER TEMPERATURES LEAD TO WIDESPREAD 
SNOWMELT AND RUNOFF THAT WILL ENTER THE RIVER SYSTEM. 

  A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION 
  WILL BE ISSUED SHORTLY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC027-152042-
/O.NEW.KFGF.FL.W.0001.130416T0600Z-130419T1330Z/
/SABM5.1.SM.130416T0600Z.130417T0000Z.130418T0730Z.NO/
242 PM CDT MON APR 15 2013

THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SO BR BUFFALO RIVER AT SABIN.
* FROM LATE TONIGHT TO FRIDAY MORNING.
* AT  1:45 PM MONDAY THE STAGE WAS 10.7 FEET. 
* MINOR FLOOD STAGE IS 12.0 FEET.
* FOR THE NEXT 3 DAYS...MINOR FLOODING IS FORECAST. 

&&

LAT...LON 4663 9666 4663 9650 4686 9657 4689 9670

$$
WJB
4 follow-up statements
408 
WGUS83 KFGF 151956
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
256 PM CDT MON APR 15 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...

  THIS IS A FOLLOW-UP STATEMENT TO THE CURRENT WARNINGS FOR...

  * THE SO BR BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY

.LOOK FOR A RELATIVELY BRIEF PERIOD OF MINOR FLOODING IN AND AROUND SABIN 
FOLLOWED BY A RECESSION...THEN RISING STAGES NEXT WEEK AS INCREASING TEMPERATURES 
ALLOW FOR MORE SNOWMELT CONTRIBUTION. THE ABSOLUTE MAXIMA WILL LIKELY NOT BE REACHED 
UNTIL MUCH LATER THIS MONTH. 

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC027-170756-
/O.CON.KFGF.FL.W.0001.130416T0600Z-130419T1330Z/
/SABM5.1.SM.130416T0600Z.130417T0000Z.130418T0730Z.NO/
256 PM CDT MON APR 15 2013

THE FLOOD WARNING CONTINUES FOR
  THE SO BR BUFFALO RIVER AT SABIN.
* FROM LATE TONIGHT TO FRIDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  1:45 PM MONDAY THE STAGE WAS 10.7 FEET. 
* MINOR FLOOD STAGE IS 12.0 FEET.

&&

LAT...LON 4663 9666 4663 9650 4686 9657 4689 9670
* IMPACT STATEMENT(S) - AT 13.0 FEET, FLOODING ON ROAD CUT AT OLD 
  MEANDER SCAR EAST OF GAGE BEGINS.

&&
 
LAT;;;LON 4663 9666 4663 9650 4686 9657 4689 9670


DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                TUE    WED    THU    FRI    SAT    SUN    MON
(MONTH/DAY)         04/16  04/17  04/18  04/19  04/20  04/21  04/22

S. BUFFALO RIVER
  SABIN             12.5   13.0   11.7   10.2    9.3    8.9    9.7

$$
WJB
662 
WGUS83 KFGF 161431
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
931 AM CDT TUE APR 16 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MINNESOTA...

  THIS IS A FOLLOW-UP STATEMENT TO THE CURRENT WARNINGS FOR...

  * THE SO BR BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY
 
.   The River has risen yesterday to action stage and has leveled off
due to nighttime colder temperatures. With the daytime warm up...we
expect it to rise again to action stage or possibly to flood stage.
we will be monitoring the situation this morning and if the river
does not rise...we will cancel the flood warning and replace it with
a high water notice. The main push of the rivers is expected to
start in earnest later this week for the southern basin and later
for the middle and northern basin. 

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC027-180231-
/O.CON.KFGF.FL.W.0001.000000T0000Z-130419T1330Z/
/SABM5.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
931 AM CDT TUE APR 16 2013

THE FLOOD WARNING CONTINUES FOR
  THE SO BR BUFFALO RIVER AT SABIN.
* UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 AM TUESDAY THE STAGE WAS 10.7 FEET. 
* THERE IS NO CREST FORECAST FOR THIS 7-DAY PERIOD.

&&

DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         04/17  04/18  04/19  04/20  04/21  04/22  04/23

S. BUFFALO RIVER
  SABIN             10.4    9.7    8.9    8.1    7.9    9.1   10.7

$$
557 
WGUS83 KFGF 161819
FLSFGF
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
119 PM CDT TUE APR 16 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...

  * THE SO BR BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY
 
.THE RIVER HAS SHOWN A SLOW DECLINE AFTER REACHING ACTION STAGE. SOME
SLIGHT FLUCTUATIONS WILL OCCUR WITH SLOW MELT BUT THE OVERALL TREND IS FOR THE RIVER TO RECEDE. THE MAIN PUSH FOR THE RIVERS IS EXPECTED TO START IN EARNEST LATER THIS WEEK FOR THE SOUTHERN BASIN AND LATER FOR THE MIDDLE AND NORTHERN BASIN.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC027-161849-
/O.CAN.KFGF.FL.W.0001.000000T0000Z-130419T1330Z/
/SABM5.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
119 PM CDT TUE APR 16 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SO BR BUFFALO RIVER AT SABIN.
* AT 12:45 PM TUESDAY THE STAGE WAS 10.7 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.9 FEET.  THE 
  RIVER WILL FALL TO 10.4 FEET BY EARLY WEDNESDAY MORNING.
* THERE IS NO CREST FORECAST FOR THIS 7-DAY PERIOD.
* IMPACT STATEMENT(S) - AT 11.0 FEET, FORECAST SERVICE STAGE.
THIS CREST COMPARES TO A PREVIOUS CREST OF 12.2 FEET ON JUL 14 2002.


DAILY 1 PM CDT/NOON CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         04/17  04/18  04/19  04/20  04/21  04/22  04/23

S. BUFFALO RIVER
  SABIN             10.3    9.5    8.7    8.0    8.1    9.5     M 

$$
409 
WGUS83 KFGF 161823
FLSFGF

FLOOD STATEMENT...CORRECTED 
NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND
120 PM CDT TUE APR 16 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MINNESOTA...

  * THE SO BR BUFFALO RIVER AT SABIN AFFECTING CLAY COUNTY
 
.THE RIVER HAS SHOWN A SLOW DECLINE AFTER REACHING ACTION STAGE. SOME
SLIGHT FLUCTUATIONS WILL OCCUR WITH SLOW MELT BUT THE OVERALL TREND
IS FOR THE RIVER TO RECEDE. THE MAIN PUSH FOR THE RIVERS IS EXPECTED 
TO START IN EARNEST LATER THIS WEEK FOR THE SOUTHERN BASIN AND LATER 
FOR THE MIDDLE AND NORTHERN BASIN.

THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED 
MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE 
UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND 
RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY 
PRECIPITATION THROUGH THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND, DON'T DROWN... 
 
 - DON'T TRAVEL THROUGH FLOODED AREAS!

 - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE 
   AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION.

 - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER 
   LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD.

FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION 
ON OUR WEB PAGE AT:      WWW.WEATHER.GOV/GRANDFORKS

&&

MNC027-161849-
/O.CAN.KFGF.FL.W.0001.000000T0000Z-130419T1330Z/
/SABM5.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
119 PM CDT TUE APR 16 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE SO BR BUFFALO RIVER AT SABIN.
* AT 12:45 PM TUESDAY THE STAGE WAS 10.7 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.9 FEET.  THE 
  RIVER WILL FALL TO 10.4 FEET BY EARLY WEDNESDAY MORNING.
* THERE IS NO CREST FORECAST FOR THIS 7-DAY PERIOD.
* IMPACT STATEMENT(S) - AT 11.0 FEET, FORECAST SERVICE STAGE.
THIS CREST COMPARES TO A PREVIOUS CREST OF 12.2 FEET ON JUL 14 2002.


DAILY 1 PM CDT/NOON CST FORECAST STAGE IN FEET:

 DATE                WED    THU    FRI    SAT    SUN    MON    TUE
(MONTH/DAY)         04/17  04/18  04/19  04/20  04/21  04/22  04/23

S. BUFFALO RIVER
  SABIN             10.3    9.5    8.7    8.0    8.1    9.5     M 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Apr 15, 1:10 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 15, 1:10 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
110 PM CDT MON APR 15 2013

.UPDATE...
ISSUED AT 110 PM CDT MON APR 15 2013

ALLOWED THE WINTER STORM WARNING TO EXPIRE AT 1 PM CDT. LIGHT SNOW
IS STILL FALLING ACROSS PORTIONS OF THE DEVILS LAKE BASIN AND
NORTHERN VALLEY...BUT WITH REFLECTIVITY VALUES AT OR BELOW 20 DB
AND VISIBILITY ONE MILE OR GREATER...EXPECT LITTLE ADDITIONAL
ACCUMULATION. PERHAPS UP TO ANOTHER INCH UNDER ANY REMAINING
HEAVIER BANDS. DID UPDATE POPS TO KEEP THEM IN THE LIKELY CATEGORY
THROUGH THE AFTERNOON ACROSS THE NORTHWEST. OTHERWISE...REMAINDER
OF THE SHORT TERM FORECAST LOOKS GOOD.

UPDATE ISSUED AT 958 AM CDT MON APR 15 2013

14 UTC SURFACE LOW CENTERED NEAR PARK RAPIDS AND IS FORECAST TO
SLIDE NORTHEAST INTO SOUTHWEST ONTARIO BY 00 UTC TONIGHT. LIGHT
DEFORMATION SNOW BANDS ARE EXPECTED TO PERSIST ACROSS NORTHEAST ND
INTO PORTIONS OF NORTHWEST MN THROUGH THE MORNING WITH ANOTHER
INCH OR TWO OF ACCUMULATION POSSIBLE. WITH LIGHT SNOW STILL
FALLING AND SOME REDUCTION IN VISIBILITY DOWN TO 1/2 MILE...WILL
KEEP WINTER STORM WARNING IN PLACE UNTIL 18 UTC. OVERALL...
FORECAST IS IN GOOD SHAPE WITH NO MAJOR CHANGES PLANNED AT THIS
TIME.

UPDATE ISSUED AT 645 AM CDT MON APR 15 2013

THE MAIN DEFORMATION SNOW BAND CONTINUES TO SLOWLY WEAKEN...WITH
LIGHT SNOW CONTINUING IN ALL AREAS. NO MAJOR CHANGES PLANNED FOR
THIS UPDATE...AND WILL LEAVE ALL HEADLINES IN TACT WITH SOME
ADDITIONAL SNOW ACCUMULATIONS. THE MORNING COMMUTE WILL BE A
SLIPPERY ONE FOR ALL AREAS...AS SFC LOW PRESSURE MOVES SLOWLY
NORTHEAST.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 330 AM CDT MON APR 15 2013

THE MAIN CHALLENGE WILL BE CURRENT WINTER STORM...THEN ANOTHER
STORM SYSTEM FOR WED-THU. MODELS ARE IN DECENT AGREEMENT THROUGH
48HR...WITH SOME DIFFERENCES THEREAFTER IN REGARDS TO WED/THU
SYSTEM. THE GFS HAS BEEN VERY CONSISTENT OF LATE AND WILL FOLLOW
FOR THE MOST PART.

FOR TODAY....EXPECT SFC LOW PRESSURE TO SLOWLY MOVE NORTH AND EAST
FROM NEAR FFM THIS MORNING INTO THE MN ARROWHEAD BY THIS EVENING.
THE STRONGEST LIFT SHOULD END AROUND 18Z MON...WITH A DECENT
DEFORMATION SNOW BAND CONTINUING FOR MAINLY NE ND INTO NW MN. THE
CURRENT HEADLINES FOR THE WINTER STORM WARNING EXPIRE AT 18Z...AND
THIS TIMING LOOKS GOOD ATTM. TOTAL SNOW ACCUMULATIONS WILL BE
HIGHLY VARIABLE WITH AROUND 1 FOOT NEAR VALLEY CITY AND THE
SHEYENNE RIVER VALLEY...TO AROUND 4 INCHES IN TOWNER COUNTY. THE
MORNING COMMUTE WILL BE SLIPPERY FOR MOST AREAS...WITH IMPROVEMENT
BY AFTERNOON AS TEMPS WARM ABOVE FREEZING IN MOST AREAS.

FOR TONIGHT INTO TUE...EXPECT A CONTINUATION OF SOME LIGHT SNOW
MAINLY IN THE NORTH NEAR A SHEAR AXIS AND SFC TROUGH. TEMPS SHOULD
NOT COOL TOO MUCH OVERNIGHT WITH PLENTY OF CLOUDS...AND REMAIN
WELL BELOW NORMAL ON TUE WITH PERHAPS SOME BREAKS OF SUN BY LATE AFTERNOON.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 330 AM CDT MON APR 15 2013

FOR WEDNESDAY AND WED NIGHT...THERE WILL BE INCREASING LARGE SCALE
ASCENT AND SATURATION FOR AT LEAST THE SOUTHERN 1/3 OF THE AREA. EXPECT
LIGHT SNOW TO SPREAD INTO THE AREA BY WED AFTERNOON AND CONTINUE
WED NIGHT. THERE IS THE POTENTIAL FOR ACCUMULATING SNOW...WITH THE
BEST CHANCE OF SEEING SEVERAL INCHES IN THE SOUTH. TEMPS WILL
REMAIN WELL BELOW NORMAL.

THE UPPER TROUGH AXIS WILL APPROACH ON THURSDAY...WITH THE PRIMARY
SFC LOW EXPECTED TO TRACK ACROSS THE WESTERN GREAT LAKES. DID BUMP
UP POPS A BIT ACROSS THE SOUTHEAST...MORE IN LINE WITH THE
GFS/GEM...WHICH HOLD ON TO PRECIP A BIT LONGER THAN THE ECMWF.

SFC HIGH PRESSURE IS EXPECTED TO BUILD ACROSS THE NORTHERN PLAINS ON
FRIDAY...WITH NORTHWEST FLOW ALOFT. 925 MB TEMPS REMAIN AROUND -2 TO
-7C...SO TEMPS FOR THE END OF THE WORK WEEK WILL REMAIN
CHILLY...WITH HIGHS IN THE 30S AND LOWS IN THE TEENS AND 20S.

00Z MODELS CONTINUE TO SHOW SOME MODERATION OF LOW-LEVEL THERMAL
FIELDS NEXT WEEKEND...SO SOME MODEST INCREASE IN TEMPS IS EXPECTED.
PRECIP CHANCES WILL HINGE ON THE TIMING OF SHORTWAVE TROUGHS RIDING
THROUGH IN NORTHWEST FLOW. WITH LOW CONFIDENCE OVERALL...WILL
CONTINUE WITH LOW-END POPS FOR NEXT WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 110 PM CDT MON APR 15 2013

A MIX OF MVFR/IFR CONDITIONS WILL SLOWLY IMPROVE INTO THE MVFR
RANGE FOR MOST AREAS BY LATE AFTERNOON AS LIGHT SNOW SLOWLY
DISSIPATES. MVFR CIGS SHOULD CONTINUE THROUGH THE OVERNIGHT
HOURS...WITH AN OUTSIDE CHANCE OF IFR CIGS. WINDS WILL SLOWLY
DECREASE THROUGH THE PERIOD.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

UPDATE...ROGERS
SHORT TERM...DK
LONG TERM...MAKOWSKI
AVIATION...TG
Hazardous weather outlook, Apr 15, 5:37 AM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
537 AM CDT MON APR 15 2013

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-161045-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
537 AM CDT MON APR 15 2013

...WINTER STORM WARNING IS IN EFFECT UNTIL 1 PM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE TODAY...WITH ACCUMULATIONS FROM 2 TO 4 INCHES
FROM THE DEVILS LAKE BASIN INTO NORTHEAST NORTH DAKOTA AND
NORTHWEST MINNESOTA. LIGHTER AMOUNTS ARE EXPECTED FURTHER SOUTH
AND EAST...WITH AROUND AN INCH POSSIBLE IN THE SOUTHERN RED RIVER
VALLEY. LIGHT SNOW WILL LINGER INTO TONIGHT...WITH THE THREAT OF
ACCUMULATING SNOW ENDING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM WILL SPREAD SNOW INTO THE REGION WEDNESDAY
THROUGH THURSDAY. THERE IS THE POTENTIAL FOR ACCUMULATING SNOW IN
THE SOUTHERN RED RIVER VALLEY INTO WEST CENTRAL MINNESOTA. STAY
TUNED TO LATER FORECASTS THAT WILL PINPOINT SNOW AMOUNTS AND THE
TRACK OF THIS STORM SYSTEM FOR MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS ARE ALWAYS APPRECIATED.

DK

In the hours before

Local storm report, Apr 15, 10:34 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1034 AM CDT MON APR 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       LONG LOST LAKE          47.19N 95.42W
04/15/2013  M5.0 INCH        CLEARWATER         MN   CO-OP OBSERVER

            24 HOUR TOTAL. 0.39 LIQUID EQUIVALENT.

&&

JKAISER
Local storm report, Apr 15, 12:24 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1224 PM CDT MON APR 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY SNOW       FINLEY                  47.51N 97.84W
04/15/2013  E10.0 INCH       STEELE             ND   PUBLIC

1121 AM     HEAVY SNOW       HANNAFORD               47.31N 98.19W
04/15/2013  E8.0 INCH        GRIGGS             ND   PUBLIC

1121 AM     HEAVY SNOW       TOWER CITY              46.93N 97.68W
04/15/2013  E10.0 INCH       CASS               ND   PUBLIC

1121 AM     HEAVY SNOW       COOPERSTOWN             47.44N 98.12W
04/15/2013  E12.0 INCH       GRIGGS             ND   PUBLIC

1121 AM     HEAVY SNOW       MCVILLE                 47.77N 98.18W
04/15/2013  E9.0 INCH        NELSON             ND   PUBLIC

1221 PM     HEAVY SNOW       TOLNA                   47.83N 98.44W
04/15/2013  E5.0 INCH        NELSON             ND   PUBLIC

&&

JKAISER
Local storm report, Apr 15, 12:30 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1230 PM CDT MON APR 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY SNOW       HALLOCK                 48.77N 96.94W
04/15/2013  M4.0 INCH        KITTSON            MN   CO-OP OBSERVER

&&

JKAISER
Local storm report, Apr 15, 12:31 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1231 PM CDT MON APR 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY SNOW       LANCASTER               48.86N 96.80W
04/15/2013  M3.8 INCH        KITTSON            MN   CO-OP OBSERVER

&&

JKAISER
Local storm report, Apr 15, 12:38 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1238 PM CDT MON APR 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY SNOW       MAYVILLE                47.50N 97.33W
04/15/2013  M0.0 INCH        TRAILL             ND   CO-OP OBSERVER

            24 HR TOTAL. LIQUID EQUIVALENT OF 0.83 INCHES.

&&

JKAISER
Local storm report, Apr 15, 2:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
240 PM CDT MON APR 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY SNOW       MAYVILLE                47.50N 97.33W
04/15/2013  M8.0 INCH        TRAILL             ND   CO-OP OBSERVER

            24 HR TOTAL. LIQUID EQUIVALENT OF 0.83 INCHES.

&&

JKAISER

Nearby

River Flood Warnings in Minnesota, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.